Alert archive / Kentucky / Flash Flood Warnings in 2025
Flash Flood Warning 84, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Aug 5, 2025, 2:20 PM EDT for Fayette County, Kentucky. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2025, 2:20 PM EDT (18:20 UTC)
- Expired
- Aug 5, 2025, 4:15 PM EDT
- In force
- 115 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Fayette County, KY
The radar
The Jackson,KY radar (KJKL), 113 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
476
WGUS53 KLMK 051820
FFWLMK
KYC067-052015-
/O.NEW.KLMK.FF.W.0084.250805T1820Z-250805T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
220 PM EDT Tue Aug 5 2025
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
Central Fayette County in central Kentucky...
* Until 415 PM EDT.
* At 220 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lexington, Northland, Thoroughbred Acres, Chevy Chase, U K
Arboretum, Highlands, Meadowthorpe, Cadentown, Bryan Station and
Cardinal Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely and have them relay your report to the National
Weather Service in Louisville.
&&
LAT...LON 3803 8435 3797 8436 3794 8442 3797 8451
3800 8457 3804 8460 3811 8460 3817 8445
3816 8442 3811 8439
FLASH FLOOD...RADAR INDICATED
$$
MJ1 follow-up statement
831
WGUS73 KLMK 051932
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
332 PM EDT Tue Aug 5 2025
KYC067-052015-
/O.CON.KLMK.FF.W.0084.000000T0000Z-250805T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette KY-
332 PM EDT Tue Aug 5 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT THIS
AFTERNOON FOR CENTRAL FAYETTE COUNTY...
At 332 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area have diminished. However, excessive
runoff from the heavy rain will continue produce high water in spots
over the next hour or so.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Lexington, Northland, Thoroughbred Acres, Chevy Chase, U K
Arboretum, Highlands, Meadowthorpe, Cadentown, Bryan Station and
Cardinal Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely and have them relay your report to the National
Weather Service in Louisville.
&&
LAT...LON 3803 8435 3797 8436 3794 8442 3797 8451
3800 8457 3804 8460 3811 8460 3817 8445
3816 8442 3811 8439
FLASH FLOOD...RADAR INDICATED
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 1:21 PM EDT, 59 minutes earlier. Its key messages:
- * Isolated showers and thunderstorms are possible this afternoon/evening, with locally heavy rainfall possible. * Additional rounds of afternoon and evening showers and thunderstorms are expected again on Wednesday. * Below normal temperatures through mid week, with temperatures warming to around normal levels by late week.
Area forecast discussion, Aug 5, 1:21 PM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Louisville KY 121 PM EDT Tue Aug 5 2025 ...Updated Aviation Discussion... .KEY MESSAGES... * Isolated showers and thunderstorms are possible this afternoon/evening, with locally heavy rainfall possible. * Additional rounds of afternoon and evening showers and thunderstorms are expected again on Wednesday. * Below normal temperatures through mid week, with temperatures warming to around normal levels by late week. && .UPDATE... Issued at 1013 AM EDT Tue Aug 5 2025 Skies across the region this morning were partly cloudy, but overall less cloudy than 24 hours ago. Temperatures were in the middle to upper 70s as of 10 AM. Aloft, an upper level trough axis will remain in place today and will be the main forcing mechanism for convective development this afternoon. Mesoanalysis shows a tongue of higher PWAT values along the MS and Ohio Rivers with values of 1.5-1.6 inches. As temps warm further into the 80s this afternoon, scattered convection is likely to develop, probably a little earlier than yesterday. Trying to pin down a higher axis of PoPs is a bit more difficult. However, the latest high resolution guidance still suggests an arc of higher PoPs from southern Indiana southeastward into central and eastern KY this afternoon, with slightly lesser chances as one works down toward the Karst region of south/southwest KY. Organized severe weather risk remains low as shear values across the region remain very marginal. However, storms that go up with be able to produce torrential rainfall, gusty winds, and lightning. Some isolated instances of flooding will be possible, especially in areas where storms train over the same place. Current forecast has this covered quite well. Only some minor adjustments were made to the grids in the short term. Updated products have been sent to production. && .SHORT TERM /THROUGH TONIGHT/... Issued at 438 AM EDT Tue Aug 5 2025 We will remain under the influence of a weak shortwave trough and associated sfc trough over the Ohio Valley. Lift associated with this feature will result in some isolated to scattered showers along with partly to mostly cloudy sky coverage over the area today. Current nighttime Microphysics satellite imagery along with observations shows mid-level stratus forming over the CWA while radar continues to show a few isolated showers along and north of the Ohio River. The low stratus and even some isolated patches of fog are possible the remainder of the early morning hours before sunrise. Highs today will continue to be below early August normals warming into the low/mid 80s. If any showers/storms develop later this afternoon, while not expected to be strong, with PWAT values between 1.50" to 1.80" locally heavy rainfall, gusty winds and lightning will be the main threat from this activity. Any shower/storm activity that does form will diminish with the loss of daytime heating as we go overnight. We could also see patchy fog develop, especially if we see enough clearing overnight as winds are expected to remain light. Lows will be in the mid/upper 60s. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 438 AM EDT Tue Aug 5 2025 Wednesday through Thursday Night... The upper-level ridge/heat dome is expected to remain centered near the four corners region during the extended period. The upper trough axis will linger over the Ohio Valley into Thursday as it weakens some. We can expect more of the same, scattered diurnal convection thanks to daytime heating. With relatively weak shear, storms are not expected to be severe and the PoPs start to become more isolated each day. If we see development, locally heavy rainfall, gusty winds and lightning will remain the main threats. The upper trough axis looks to move off to the east by Thursday helping to dry things out for the end of the week. Daytime highs will be below normal for early August with readings in the mid 80s Wednesday and overnight lows in the middle-upper 60s. Highs Thursday look to warm into the middle to upper 80s. Friday through Monday... Moving into the late week and into the weekend, the upper trough axis over the eastern US looks to remain off to our east with a blocking ridge over SE Canada and into northern New England. The ridge over the four corners area is expected to expand a bit to the northeast and into the Plains. As this occurs, it appears that the SE US will likely remain in a weakness in the ridge aloft which may allow a few disturbances to rotate into the SE US promoting an above normal rainfall pattern. Some of this activity looks to move toward KY over the weekend. While the details are not overly clear, there is enough confidence here to keep at least chances of showers/storms in the forecast through the period. Temperatures look to return to seasonal normals with afternoon highs in the upper 80s to around 90 and overnight lows in the upper 60s to around 70. && .AVIATION /18Z TAFS THROUGH 00Z THURSDAY/... Issued at 121 PM EDT Tue Aug 5 2025 Scattered convection has fired across the region this afternoon, mainly along and just north of the I-64 corridor. Expect scattered convection to continue through the afternoon from HNB to SDF over to RGA/LEX. The most concentrated area of showers and storms will be over in the LEX area through late afternoon. While VFR conditions should be prevailing, tempo drops to MVFR/IFR are likely within showers/storms. Storms will diminish toward sunset, with partly cloudy skies overnight. A combination of low stratus/fog is possible at the sites overnight. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...None. IN...None. && UPDATE.......MJ SHORT TERM...BTN LONG TERM....MJ/BTN AVIATION.....MJ
Hazardous weather outlook, Aug 5, 5:00 AM EDT, 9 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 500 AM EDT Tue Aug 5 2025 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-060900- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- 500 AM EDT Tue Aug 5 2025 /400 AM CDT Tue Aug 5 2025/ This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...Today and tonight. Isolated to scattered showers and storms will be possible across the outlook area. Locally heavy rainfall, gusty winds, and lightning will be the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered showers and thunderstorms are expected through Wednesday. Heavy rainfall and lightning are the main hazards with any thunderstorms. Additional chances of showers and storms are expected over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. BTN
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 1:52 PM EDT | Areal Flood Advisory | LMK | Bourbon, Fayette | 113 min |
| Aug 5, 3:07 PM EDT | Areal Flood Advisory | LMK | Franklin, Scott, Woodford | 113 min |
| Aug 5, 6:54 PM EDT | Special Weather Statement | LMK | Jefferson | 36 min |
| Aug 5, 7:17 PM EDT | Special Weather Statement | LMK | Bullitt | 28 min |
| Aug 5, 7:24 PM EDT | Areal Flood Advisory | LMK | Bullitt, Jefferson | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.